Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 293, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 23, 2019, 3:14 PM EDT for Bartow County, Floyd County, Gordon County, Georgia. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2019, 3:14 PM EDT (19:14 UTC)
- Expired
- Aug 23, 2019, 4:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bartow County, GA, Floyd County, GA, Gordon County, GA
The radar
The Northeast Alabama radar (KHTX), 106 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 3:47 PM EDT | TSTM WND DMG | 1 Wnw Adairsville, GA | POWERLINE LOW AND BLOWING ACROSS TWIN BRIDGES ROAD. |
| Aug 23, 3:50 PM EDT | TSTM WND DMG | 1 N Adairsville, GA | MULTIPLE POWERLINES DOWN AND A TREE DOWN NEAR THE INTERSECTION OF OLD DIXIE HWY AND WOODY RD. |
| Aug 23, 3:50 PM EDT | TSTM WND DMG | 2 Nne Adairsville, GA | TREE REPORTED DOWN ACROSS OUTER LANE OF I-75 NORTH OF EXIT 306. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
062
WUUS52 KFFC 231914
SVRFFC
GAC015-115-129-232000-
/O.NEW.KFFC.SV.W.0293.190823T1914Z-190823T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
314 PM EDT Fri Aug 23 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Floyd County in northwestern Georgia...
Southwestern Gordon County in northwestern Georgia...
Northwestern Bartow County in northwestern Georgia...
* Until 400 PM EDT.
* At 313 PM EDT, a severe thunderstorm was located near Everett
Springs, or 10 miles southwest of Calhoun, moving northeast at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rome, Calhoun, Adairsville, Plainville, Shannon, Pinson,
Oostanaula, Armuchee and Everett Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3444 8518 3448 8516 3454 8503 3452 8484
3432 8489 3431 8520 3443 8522
TIME...MOT...LOC 1913Z 241DEG 8KT 3444 8512
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
751
WWUS52 KFFC 231943
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
343 PM EDT Fri Aug 23 2019
GAC015-115-129-232000-
/O.CON.KFFC.SV.W.0293.000000T0000Z-190823T2000Z/
Floyd GA-Gordon GA-Bartow GA-
343 PM EDT Fri Aug 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EAST CENTRAL FLOYD...SOUTHWESTERN GORDON AND NORTHWESTERN BARTOW
COUNTIES...
At 343 PM EDT, a severe thunderstorm was located over Oostanaula, or
near Calhoun, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Calhoun, Adairsville, Plainville and Oostanaula.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3445 8512 3447 8511 3453 8497 3452 8484
3432 8489 3432 8502 3442 8511
TIME...MOT...LOC 1943Z 241DEG 8KT 3447 8505
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:47 PM EDT, 27 minutes earlier.
Area forecast discussion, Aug 23, 2:47 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 247 PM EDT Fri Aug 23 2019 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Saturday Night/... Weak frontal boundary continues to sag south across far northern GA this afternoon. The front will move slowly southward overnight, and should stall across central portions of the CWFA overnight or into tomorrow. In the mid levels, mostly zonal flow will allow several pieces of shortwave energy to move quickly east within the flow, interacting with the stalled boundary. Scattered to numerous showers and thunderstorms are anticipated for the next two days. Widespread severe weather is not anticipated, but a few stronger storms or an isolated severe storm will be possible. Gusty winds and frequent lightning will be possible with the stronger storms. In addition, PWATs of 2"+ with BL winds of less than 15kt will allow for slow moving heavy rainers. NListemaa .LONG TERM /Sunday through Friday/... To start the new week, a potential tropical low pressure system, currently Invest 98L with a 70% chance of development over the next 48 hours, will be making its way northward off the southeastern Atlantic coastline. At the same time, a strong surface high pressure will be over Maine/New Brunswick and moving eastward. The high to the NNE and the low to the ESE will form a pressure gradient with northeasterly winds against the lee side of the Appalachian Mnts, causing cold air damming and forcing a wedge front to push through most of the forecast area and replace the prepositioned stationary front. This will be our best chance of breaking our current streak of 28 days of temperatures at or above 70 for Atlanta, barring any strong outflows later today. This is the 13th longest streak of its kind on record going back to 1978. With the continuing fetch of warm moist air moving overhead from the Gulf. PWATs around and over 2" are expected through the beginning of next week. Combined with the extra forcing from the frontal boundary should create likely rain chances with scattered convective showers and thunderstorms until the front begins to lift on Tuesday. Afterwards, a mid-level trough will sweep across the southeastern CONUS, returning the forecast area to conditions we've known and 'loved' over the past several weeks. The southwesterly mid-level flow will continue to bring Gulf moisture into the region, continuing at least scattered showers and thunderstorms through at least Wednesday. High pressure is then expected to follow by Thursday and Friday with at least slight chances for showers and thunderstorms. It's currently unclear exactly how much drier air will filter into the forecast area with this next weather pattern as things diverge within the model guidance, however, as the time frame gets closer and other synoptic features come and go we should get a better feel if a break from the rains can be expected. Thiem && .AVIATION... 18Z Update... Greater cover of shra/tsra expected this afternoon. Activity could linger well into the evening hours. About the same coverage expected tomorrow afternoon. Winds will start out on the west side, but try and go to the NE around 14-15Z tomorrow. //ATL Confidence...18Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 72 87 68 79 / 60 70 60 50 Atlanta 75 89 71 81 / 60 70 60 60 Blairsville 66 81 64 74 / 50 70 60 50 Cartersville 71 89 70 83 / 60 70 50 60 Columbus 75 90 74 87 / 60 60 60 80 Gainesville 72 85 67 79 / 60 70 60 50 Macon 74 91 72 85 / 50 60 60 70 Rome 71 89 70 84 / 50 70 50 70 Peachtree City 73 90 71 83 / 60 70 60 70 Vidalia 74 92 74 89 / 30 60 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....Thiem AVIATION...NListemaa
Hazardous weather outlook, Aug 23, 11:51 AM EDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1151 AM EDT Fri Aug 23 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1151 AM EDT Fri Aug 23 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across much of north and central Georgia this afternoon into tonight. A few storms could be strong to severe with gusty winds, frequent lightning and locally heavy rainfall possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms are expected across much of north and central Georgia through Thursday...mainly in the afternoons and evenings. A few storms could be strong to marginally severe with gusty winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 23, 1:56 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
156 PM EDT Fri Aug 23 2019
GAZ008-015-016-231845-
Union GA-White GA-Lumpkin GA-
156 PM EDT Fri Aug 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UNION...WHITE AND
LUMPKIN COUNTIES UNTIL 245 PM EDT...
At 155 PM EDT...a strong thunderstorm was over Porter Springs, or 7
miles north of Dahlonega...moving east at 10 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dahlonega, Cleveland, Helen, Suches, Unicoi State Park, Whitley Gap
Shelter, Robertstown, Mossy Creek, Camp Coleman Lake, Leaf, Smithgall
Woods Conservation Are, Porter Springs, Turners Corner, Sautee,
Gaddistown, Gooch Mountain Shelter and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3475 8364 3468 8364 3467 8365 3467 8364
3466 8366 3463 8365 3454 8365 3454 8411
3473 8409
TIME...MOT...LOC 1755Z 275DEG 8KT 3464 8394
WIND...40MPHSpecial weather statement, Aug 23, 3:06 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
306 PM EDT Fri Aug 23 2019
GAZ030-031-231945-
Polk GA-Paulding GA-
306 PM EDT Fri Aug 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK AND PAULDING
COUNTIES UNTIL 345 PM EDT...
At 305 PM EDT...a strong thunderstorm was over Yorkville, or 9 miles
west of Dallas...moving northeast at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dallas, Braswell and Yorkville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3404 8492 3399 8481 3391 8480 3387 8504
3390 8504 3391 8507 3394 8510
TIME...MOT...LOC 1905Z 241DEG 8KT 3393 8501
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 9:16 PM EDT | Special Weather Statement | FFC | Sumter | 29 min |
| Aug 23, 1:56 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 49 min |
| Aug 23, 3:06 PM EDT | Special Weather Statement | FFC | Paulding | 39 min |
| Aug 23, 3:48 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 42 min |
| Aug 23, 4:03 PM EDT | Special Weather Statement | FFC | Warren | 27 min |
| Aug 23, 4:15 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin, Pickens | 30 min |
| Aug 23, 5:01 PM EDT | Flash Flood Warning | FFC | Dawson, Pickens | 61 min |
| Aug 23, 5:25 PM EDT | Special Weather Statement | FFC | Taliaferro | 50 min |
| Aug 23, 5:37 PM EDT | Special Weather Statement | FFC | Union | 23 min |
| Aug 23, 5:53 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 37 min |
| Aug 23, 6:09 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Jackson, Madison, Oconee, Oglethorpe | 51 min |
| Aug 23, 6:18 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oconee, Oglethorpe | 42 min |
| Aug 23, 6:25 PM EDT | Special Weather Statement | FFC | Hancock | 35 min |
| Aug 23, 6:28 PM EDT | Flash Flood Warning | FFC | Taliaferro | 6 hr |
| Aug 23, 6:36 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Madison, Oconee, Oglethorpe | 39 min |
| Aug 23, 7:05 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Washington | 40 min |
| Aug 23, 7:14 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Warren, Washington | 31 min |
| Aug 23, 7:18 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 27 min |
| Aug 23, 7:30 PM EDT | Special Weather Statement | FFC | Johnson | 45 min |
| Aug 23, 7:32 PM EDT | Special Weather Statement | FFC | Greene | 28 min |
| Aug 23, 7:45 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.